MAUDE Adverse Event Report: ANIKA THERAPEUTICS, INC. ORTHOVISC; SODIUM HYALOURONATE FOR INTRA-ARTICULAR INJECTION

ANIKA THERAPEUTICS, INC. ORTHOVISC; SODIUM HYALOURONATE FOR INTRA-ARTICULAR INJECTION
Model Number 630-254
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Pain (1994); Swelling (2091); No Code Available (3191)
Date of Event 08/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient reported to sanofi aventis initially.Once it was discovered that orthovisc was used and not sanofi's product synvisc, the complaint was forwarded via usps to anika's complaint department.The letter arrived on the (b)(6) 2017.
 
Event or Problem Description
Received letter from sanofi aventis: caller states that the first injection was painful and on (b)(6) 2017 she woke up congested and had to use her rescue inhaler.Caller states that on (b)(6) 2017 her "blood pressure was 198/96 and she was in severe respiratory distress" so she went to the emergency room and was discharged on (b)(6) 2017.Caller states that she still could not breath so she went to urgent care where they placed her on a 6 day regimen of prednisone.Caller states that she received her 2nd synvisc injection on (b)(6) 2017 and had diarrhea and cramps that night and the following morning.Caller also states that she "had a horrible time walking and it was painful".Caller states that on (b)(6) 2017 she saw the pulmonologist and she "could hardly walk and could not hardly breathe".Caller states that she received her 3rd synvisc injection the week of (b)(6) 2017 and following that injection her "knee was swollen, with puffiness over the knee that would get hard and then go away".Caller states that she was also experiencing insomnia and only sleeping 1-2 hours per night.Caller states that she was also manic.Caller states that since her first synvisc injection on (b)(6) 2017, she has been to the hospital twice and was back in the hospital on (b)(6) 2017 for a "possible adrenal crisis or reaction to the prednisone" she finished on (b)(6) 2017.Caller states that she also had trouble breathing so her advair was discontinued.Caller states that with the synvisc she also experienced ankle swelling and the feeling of her skin crawling.Caller stated that her knee still hurts today.Consumer states she called yesterday about her injections for arthritis, and she received 4 injections from her hcp and thought it was synvisc.Caller states she received her medicare summary, and that stated she actually received injections of orthovisc, and not synvisc.Caller states her side effects are then related to orthovisc, and not our product.

Brand Name
ORTHOVISC
Common Device Name
SODIUM HYALOURONATE FOR INTRA-ARTICULAR INJECTION
Manufacturer (Section D)
ANIKA THERAPEUTICS, INC.
32 wiggins ave
bedford MA 01730
MDR Report Key6912087
Report Number3007093114-2017-00020
Device Sequence Number10790084
Product Code MOZ
UDI-Device Identifier10886705023110
UDI-Public10886705023110
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P030019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number630-254
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2017
Initial Report FDA Received Date10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;